Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

17 year old, have noticed hair thinning. Advised minoxidil. What should be done?

Hello im 17 years old i have very good thick hair but my dermatologist said that i have to use minoxidil to thicken my hair a little bit im using it for 3 months and it had very good effects but now that im only using it after second day as my dermatologist said i noticed hair thinning what i should do? I really appreciate if you reply for free because its my first time im from greece and you know how is the things here
Asked On : Sat, 29 Dec 2012
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi ,

Thanks for writing in.
The hair thinning suggests androgenetic alopecia.
Minoxidil causes increase blood supply to hair root and causes growth of hair and thickening of hair.
Few oral supplements of biotin can help a lot.
Consult a trichologist for proper diagnosis and treatment.

Hope this helps.

Dr Sudarshan
MD dermatologist
Answered: Wed, 23 Jan 2013
I find this answer helpful
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Thinning and thickening of hairs..,
depend on genetic predisposition..,
So there is no relation between thickening and Minoxidil..,
Minoxidil will stimulate only growth of hairs ..,
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor